An Analysis Of Economic Efficiency In Agriculture: A Nonparametric Approach
A nonparametric analysis of technical, allocative, scale, and scope efficiency of agricultural production is presented based on a sample of Wisconsin farmers. The results indicate the existence of important economies of scale on very small farms, and of some diseconomies of scale for the larger farms. Also, it is found that most farms exhibit substantial economies of scope, but that such economies tend to decline sharply with the size of the enterprises. Finally, the empirical evidence suggests significant linkages between the financial structure of the farms and their economic efficiency.
Volume (Year): 18 (1993)
Issue (Month): 01 (July)
|Contact details of provider:|| Web page: http://waeaonline.org/|
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Forsund, Finn R. & Lovell, C. A. Knox & Schmidt, Peter, 1980. "A survey of frontier production functions and of their relationship to efficiency measurement," Journal of Econometrics, Elsevier, vol. 13(1), pages 5-25, May.
- Byrnes, Patricia, et al, 1987. "Technical Efficiency and Size: The Case of Illinois Grain Farms," European Review of Agricultural Economics, Foundation for the European Review of Agricultural Economics, vol. 14(4), pages 367-381.
- Hanoch, Giora & Rothschild, Michael, 1972. "Testing the Assumptions of Production Theory: A Nonparametric Approach," Journal of Political Economy, University of Chicago Press, vol. 80(2), pages 256-275, March-Apr.
- Bauer, Paul W., 1990. "Recent developments in the econometric estimation of frontiers," Journal of Econometrics, Elsevier, vol. 46(1-2), pages 39-56.
- Seiford, Lawrence M. & Thrall, Robert M., 1990. "Recent developments in DEA : The mathematical programming approach to frontier analysis," Journal of Econometrics, Elsevier, vol. 46(1-2), pages 7-38.
- Diewert, W. E., 1976. "Exact and superlative index numbers," Journal of Econometrics, Elsevier, vol. 4(2), pages 115-145, May.
When requesting a correction, please mention this item's handle: RePEc:ags:jlaare:30811. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.